Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 15, NWS Raleigh, NC

February 24, 20165 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 24, 2016, 3:43 PM EST for 5 counties in North Carolina. It was in force for 62 min. 39 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 3:43 PM EST (20:43 UTC)
Expired
Feb 24, 2016, 4:45 PM EST
In force
62 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Durham County, NC, Granville County, NC, Orange County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 3:50 PM ESTTSTM WND DMGCarrboro, NCLARGE CEDAR TREE DOWN ON PINE STREET.
Feb 24, 3:55 PM ESTFUNNEL CLOUD5 N Chapel Hill, NCTRAINED SPOTTER REPORTED A FUNNEL CLOUD TO THE NORTHEAST FROM OLD GREENSBORO RD AND FORD RD.
Feb 24, 3:55 PM ESTTSTM WND DMG1 Wsw Goldston, NCTREE DOWN ON THE 1000 BLOCK OF GOLDSTON GLENDON RD.
Feb 24, 3:55 PM ESTHAIL 1.252 Ssw Hillsborough, NCHAIL LARGER THAN QUARTERS NEAR THE INTERSECTION OF INTERSTATE 85 AND NC HIGHWAY 86.
Feb 24, 3:56 PM ESTHAIL 12 Ese Hillsborough, NC
Feb 24, 3:57 PM ESTTSTM WND DMG4 Wnw Goldston, NCTREE ON A RESIDENCE IN THE 14000 BLOCK OF NC 902 IN BEAR CREEK.
Feb 24, 3:58 PM ESTTSTM WND DMG6 Ese Hillsborough, NCTREES DOWN ON POWER LINES IN ENO.
Feb 24, 4:00 PM ESTTSTM WND DMG5 Nw Durham, NCTREE DOWN ON HOUSE ON DELLWOOD DRIVE
Feb 24, 4:05 PM ESTTSTM WND DMG5 S Bahama, NCTREE DOWN THROUGH A HOUSE AT 610 EARL ROAD. TIME ESTIMATED.
Feb 24, 4:05 PM ESTTSTM WND DMG6 N Durham, NCTREE DOWN AT THE INTERSECTION OF ROSE BRIER AND ROSE OF SARON ROAD. TIME ESTIMATED.
Feb 24, 4:05 PM ESTTSTM WND DMG6 N Durham, NCTREE DOWN ON CAR ON TREVOR CIRCLE. TIME ESTIMATED.
Feb 24, 4:05 PM ESTTSTM WND DMG6 N Durham, NCTREE DOWN AT THE INTERSECTION OF ROSE BRIER AND ROSE OF SARON ROAD. TIME ESTIMATED.
Feb 24, 4:05 PM ESTTSTM WND DMG6 N Durham, NCTREE DOWN ON GUESS ROAD AT CHAUCER DRIVE. TIME ESTIMATED.
Feb 24, 4:05 PM ESTTSTM WND DMG6 N Durham, NCTREE DOWN. TIME ESTIMATED.
Feb 24, 4:05 PM ESTTSTM WND DMG6 Nnw Durham, NCNUMEROUS TREES DOWN ACROSS THE NEIGHBORHOOD NEAR ROSE OF SHARON ROAD. TIME ESTIMATED.
Feb 24, 4:05 PM ESTTSTM WND DMG6 Nnw Durham, NCTREE DOWN ON COLE MILL ROAD AND ENO RIVER.
Feb 24, 4:05 PM ESTTSTM WND DMG6 Nnw Durham, NCNUMEROUS TREES DOWN ACROSS THE NEIGHBORHOOD NEAR ROSE OF SHARON ROAD. TIME ESTIMATED.
Feb 24, 4:05 PM ESTTSTM WND DMG6 Nnw Durham, NCTREE DOWN ON COLE MILL ROAD AND ENO RIVER.
Feb 24, 4:05 PM ESTTSTM WND DMG6 Ssw Bahama, NCTREE DOWN ON HOUSE ON HIGHWAY 501 AT MILTON ROAD. TIME ESTIMATED BY RADAR.
Feb 24, 4:05 PM ESTTORNADO5 S Bahama, NCNUMEROUS TREES DOWN ON PARAGON CIRCLE AND GLEN OAKS DRIVE. TIME ESTIMATED.
Feb 24, 4:07 PM ESTHAIL 0.886 Ssw Bahama, NC
Feb 24, 4:10 PM ESTTSTM WND DMG6 Ssw Bahama, NC5452 W ROXBORO ROAD TREE DOWN WITH STRUCTURAL DAMAGE AT HOME. TIME ESTIMATED.
Feb 24, 4:10 PM ESTTORNADO5 S Bahama, NCNUMEROUS TREES DOWN ALONG THE 400-600 BLOCK OF GOODWIN ROAD NEAR STEPHEN ROAD...CRESTVIEW ROAD. AND EAKER ROAD. TIME ESTIMATED.
Feb 24, 4:10 PM ESTTORNADO5 S Bahama, NCNUMEROUS TREES DOWN ALONG THE 400-600 BLOCK OF GOODWIN ROAD NEAR STEPHEN ROAD...CRESTVIEW ROAD. AND EAKER ROAD. TIME ESTIMATED.
Feb 24, 4:15 PM ESTTSTM WND DMG5 N Surl, NCTREE DOWN AT DENNYS STORE ROAD/ALLENSVILLE ROAD. TIME ESTIMATED BY RADAR.
Feb 24, 4:20 PM ESTTSTM WND DMG2 N Chapel Hill, NCTREES DOWN NEAR THE INTERSECTION OF KENMORE ROAD AND SHADY LAWN ROAD. ROAD IMPASSIBLE.
Feb 24, 4:30 PM ESTTSTM WND DMG4 Ene Moncure, NCTREE DOWN ON US-1 NEAR OLD US-1 AT MILE MARKER 84 BLOCKING THE MERGING LANE AND RIGHT LANE.
Feb 24, 4:30 PM ESTHAIL 1.254 N Oxford, NCHALF DOLLAR SIZE HAIL ON HIGHWAY 15 IN THE LEWIS COMMUNITY. MINOR DAMAGE TO SIDING.
Feb 24, 4:30 PM ESTHAIL 2.5Oxford, NCTENNIS BALL SIZE HAIL IN OXFORD.
Feb 24, 4:33 PM ESTTORNADO3 W Dabney, NCCAR OVERTURNED AND HOME DAMAGED IN HUNTSBORO AREA. TIME ESTIMATED.
Feb 24, 4:33 PM ESTTORNADO3 W Dabney, NCNUMEROUS TREES DOWN AND 2 FARM SILOS DOWN NEAR HUNTSBORO ROAD AND HAROLD OBERLIN ROAD. TIME ESTIMATED.
Feb 24, 4:33 PM ESTTORNADO3 W Dabney, NCCAR OVERTURNED AND HOME DAMAGED IN HUNTSBORO AREA. TIME ESTIMATED.
Feb 24, 4:33 PM ESTTORNADO3 W Dabney, NCEM MANAGER REPORTS 5 HOUSE DAMAGED...1 BARN DESTROYED AND FARM BUILDINGS DAMAGED AT 6210 HUNTSBORO ROAD.
Feb 24, 4:33 PM ESTTORNADO3 W Dabney, NCNUMEROUS TREES DOWN AND 2 FARM SILOS DOWN NEAR HUNTSBORO ROAD AND HAROLD OBERLIN ROAD. TIME ESTIMATED.
Feb 24, 4:35 PM ESTTSTM WND GST 44Henderson Oxford Apt, NC44 MPH WIND GUST AT KHNZ FROM THE SOUTHEAST. LIKELY INFLOW TO THE NEARBY TORNADO.
Feb 24, 4:35 PM ESTTORNADO3 Wnw Dabney, NCEM REPORTS SEVERAL HANGERS DAMAGED AT HENDERSON-OXFORD AIRPORT. TIME ESTIMATED.
Feb 24, 4:48 PM ESTHAIL 1.5Creedmoor, NCPING PONG SIZE HAIL NEAR CREEDMOOR. TIME ESTIMATED.
Feb 24, 4:50 PM ESTHAIL 1.75Creedmoor, NCGOLF BALL SIZE HAIL.
Feb 24, 4:52 PM ESTTSTM WND DMG2 Wnw Oxford, NCLARGE TREE DOWN ON POWERLINES ON ENON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 24 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 11:16 AM ESTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 703 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
406 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
703 m²/s²
0-3 km storm-relative helicity
750 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WUUS52 KRAH 242043
SVRRAH
NCC037-063-077-135-145-242145-
/O.NEW.KRAH.SV.W.0015.160224T2043Z-160224T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERSON COUNTY IN CENTRAL NORTH CAROLINA...
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
  CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 445 PM EST

* AT 342 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SEMORA TO 6 MILES WEST OF CARRBORO TO 9 MILES
  NORTHWEST OF CARTHAGE...AND MOVING NORTHEAST AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...DURHAM...CHAPEL HILL...OXFORD...ROXBORO...HILLSBOROUGH...
  CREEDMOOR...PITTSBORO...CARRBORO AND BUTNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE SUPERCELL THUNDERSTORMS. DUE TO THE ROTATING NATURE OF
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER... INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT
LINE WINDS... AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE
SHELTER...PREFERABLY INTO A BASEMENT...OR AN INTERIOR ROOM SUCH AS A
BATHROOM OR CLOSET.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.

LAT...LON 3646 7851 3617 7850 3603 7857 3607 7875
      3603 7875 3601 7870 3592 7876 3587 7891
      3561 7899 3553 7896 3563 7912 3553 7927
      3556 7929 3552 7955 3585 7931 3585 7924
      3624 7926 3624 7915 3654 7914 3654 7846
TIME...MOT...LOC 2042Z 228DEG 61KT 3646 7920 3595 7920 3546 7952 

$$

PWB/26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:20 PM EST, 23 minutes earlier.

Area forecast discussion, Feb 24, 3:20 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EST WED FEB 24 2016

.SYNOPSIS...A POWERFUL UPPER LEVEL LOW AND ACCOMPANYING SURFACE
CYCLONE THAT WILL TRACK THROUGH THE TN AND OH VALLEYS. A TRAILING
COLD FRONT WILL SWEEP EAST ACROSS OUR REGION LATE THIS AFTERNOON AND
EVENING. BLUSTERY CONDITIONS WILL FOLLOW AS HIGH PRESSURE BUILDS
EAST TONIGHT AND THU.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 320 PM WEDNESDAY...

...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO EARLY
EVENING...
...A FEW TORNADOES REMAIN POSSIBLE THROUGH 7 PM...

TORNADO WATCH REMAINS IN EFFECT THROUGH 7 PM...WITH WIDESPREAD
SHOWERS AND A LINE OF SEVERE THUNDERSTORMS ONGOING EARLY THIS
AFTERNOON. THE POTENTIALLY STRONGEST LINE IS MOVING EAST OUT OF THE
TRIAD AND WILL REACH THE TRIANGLE AND FAYETTEVILLE AREAS 4-5
PM...CONCURRENT WITH INCREASING TORNADO THREAT WITH IMPRESSIVE SHEAR
AND INSTABILITY CONTINUING TO INCREASE AS HIGHS CLIMB INTO THE MID
70S. THIS LIVE WILL CONTINUE TO MOVE EAST...SHOULD BE EAST OF THE
AREA BY 7 PM WITH LINGERING SHOWERS ALONG THE MAIN COLD FRONT.

SKIES WILL SCATTER OUT BY MIDNIGHT AS THE PARENT LOW CONTINUES TO
LIFT NORTH OF THE AREA. SOME LESSENING OF THE PRESSURE GRADIENT WILL
ALLOW WINDS TO SUBSIDE A BIT...WITH SOUTHWEST WINDS DIMINISHING TO
10 TO 15 MPH WITH GUSTS TO 20 MPH BY MORNING. AS SUCH...THE CURRENT
WIND ADVISORY WILL CONTINUE THROUGH MIDNIGHT. MINS WILL BENEFIT FROM
MIXING TO OFFSET CLEARING SKIES OVERNIGHT...LOWS MOSTLY FROM 40 TO
45.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 320 PM WEDNESDAY...

SHORT WAVE ENERGY WILL CONTINUE TO ROTATE ACROSS THE OHIO VALLEY
AROUND THE MAIN UPPER TROF THURSDAY AND THURSDAY NIGHT...WITH THE
FINAL AND STRONGEST SHORT WAVE SHIFTING THE TROF AXIS OFFSHORE BY
FRIDAY MORNING. MOISTURE WILL BE SQUEEZED OUT OVER THE WESTERN
SLOPES...WITH SCATTERED TO BROKEN STRATOCUMULUS (PERHAPS A STRAY
SPRINKLE OR TWO IN THE TRIAD) SPILLING ACROSS THE NORTHERN TIER.

COLD AIR WILL BE REINFORCED...WITH A STRONG PRESSURE GRADIENT
LINGERING THURSDAY FEATURING SUSTAINED WESTERLY WINDS OF 15 TO 25
MPH WITH GUSTS TO AROUND 35 MPH...AND WITH A FEW INFREQUENT GUSTS
INTO THE UPPER 30S TO NEAR 40S KTS POSSIBLE. HIGHS WILL BE A
CATEGORY OR SO BELOW NORMAL...WITH THE AFOREMENTIONED BLUSTERY
CONDITIONS AND AN ASSOCIATED CHILLIER FEEL THAN TEMPERATURES IN THE
LOW TO MID 50S WOULD OTHERWISE SUGGEST. SKIES WILL BECOME CLEAR
OVERNIGHT...WITH THE DIURNAL TEMPERATURE FALL TEMPERED BY GOOD
MIXING TO KEEP FRIDAY MORNING MINS MOSTLY IN THE LOWER 30S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 1000 AM WEDNESDAY...

COOL AIR ADVECTION DUE TO BROAD TROFFING ACROSS THE EASTERN CONUS
WILL RESULT IN DRY WEATHER THROUGH THE WEEKEND...WITH HIGHS
STRUGGLING TO REACH 50 ON BOTH FRIDAY AND SATURDAY. MORNING MINS
WILL BE IN THE 30S SATURDAY AND SUNDAY MORNINGS.

A FINAL MOISTURE STARVED SHORT WAVE WILL MOVE EAST ACROSS THE AREA
LATER SATURDAY...INITIATING A SHORT-LIVED WARMING TREND THAT WILL
BEGIN SUNDAY AS PROGRESSIVE SHORT WAVE RIDGING MOVES ACROSS
CONCURRENT WITH MILD HIGH PRESSURE BUILDING IN FROM THE SOUTH. HIGHS
SUNDAY WILL REACH NEAR NORMAL...MID TO UPPER 50S...AND REACH 60 TO
65 ON MONDAY AHEAD OF OUR NEXT WEAK AND DRY COLD FRONT WHICH WILL
MOVE THROUGH LATER MONDAY TO COOL US BACK INTO THE MID AND UPPER 50S
ON TUESDAY. THE FRONT WILL DISSIPATE AND LIFT NORTH WITH MILD RETURN
FLOW DEVELOPING MID WEEK AS A STRONGER FRONTAL SYSTEM TAKES SHAPE
OVER THE LOWER PLAINS...WITH EXPECTED IMPACTS NOT EXPECTED TO REACH
THE EAST COAST UNTIL THURSDAY. HIGHS WEDNESAY SHOULD REACH THE LOW
TO MID 60S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 1230 PM WEDNESDAY...

MAIN HAZARD WILL BE SEVERE STORMS THIS AFTERNOON...INITIAL COLD AIR
WEDGE HAS ERODED AND AN INTITIAL LINE OF POTENTIALLY SEVERE
THUNDERSTORMS WILL BE MOVING EAST...INTO THE TRIAD TAF SITES
(GSO/INT) BETWEEN 18 AND 20Z. EASTERN SITES MAY EXPECT SCATTERED
ACTIVITY THROUGH THE AFTERNOON...WITH THE MAIN LINE REACHING THE
SITES 19-22Z. GUSTS ACCOMPANYING THE STORMS COULD REACH 50 KNOTS AND
POSSIBLY PRODUCE A TORNADO OR TWO.

MEANWHILE...THE PREVAILING CONDITIONS THROUGH 00Z WILL FEATURE
ROUNDS OF SHOWERS WITH MVFR CEILINGS AND SUSTAINED SOUTHERLY WINDS
15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. AFTER THE CONVECTION
WANES...VFR CONDITIONS ARE EXPECTED OVERNIGHT...WITH SOUTH TO
SOUTHWEST WINDS SUBSIDING TO 10 TO 15 KNOTS GUSTING 20 TO 25
OVERNIGHT. CONDITIONS THURSDAY REMAIN VFR...BUT WINDS WILL PICK UP
AGAIN BY MIDMORNING...WITH SOUTHWEST TO WEST WINDS 15 TO 20 GUSTING
TO 30 KNOTS AFTER 15Z...SUBSIDING TO LESS THAN 10 KNOTS AROUND 00Z
TOMORROW EVENING (BEYOND THE VALID TAF PERIOD).

FRIDAY AND BEYOND...VFR CONDITIONS WITH NO PRECIPITATION ARE
EXPECTED THROUGH THE WEEKEND...LIKELY LINGERING INTO MIDWEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH MIDNIGHT
 EST TONIGHT FOR NCZ008>011-024>028-040>043-073>078-083>086-088-089.

&&

SYNOPSIS...26/MLM
NEAR TERM...22/MLM
SHORT TERM...26/MLM
LONG TERM...MLM
AVIATION...MLM
Hazardous weather outlook, Feb 24, 11:27 AM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1127 AM EST WED FEB 24 2016

NCZ007-021>023-038-039-251630-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
1127 AM EST WED FEB 24 2016

...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED
SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ008>011-024>028-040>043-073>078-083>086-088-089-251630-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1127 AM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED
SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

26

In the hours before

Local storm report, Feb 24, 2:45 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     NON-TSTM WND GST MACKALL ARMY AIRFIELD   35.04N  79.50W
02/24/2016  M55 MPH          RICHMOND           NC   AWOS

            KHFF REPORTED A NON CONVECTIVE PEAK WIND GUST OF 55 MPH
            AT 236 PM EST.

&&

EVENT NUMBER RAH1600407

VINCENT
Local storm report, Feb 24, 2:46 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
246 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     5 ESE WHITE STORE       34.87N  80.18W
02/24/2016                   ANSON              NC   911 CALL CENTER

            POWER LINE DOWN ON UNION CHURCH RD NEAR HWY 109 SOUTH.

&&

EVENT NUMBER RAH1600408

KC
Local storm report, Feb 24, 2:51 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     3 WSW WINSTON-SALEM     36.09N  80.31W
02/24/2016                   FORSYTH            NC   PUBLIC

            TREES UPROOTED.

&&

EVENT NUMBER RAH1600409

KRD
Local storm report, Feb 24, 2:55 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND DMG     MOUNT GILEAD            35.22N  80.00W
02/24/2016                   MONTGOMERY         NC   911 CALL CENTER

            TREES DOWN IN MT. GILEAD NEAR HWY 109 SOUTH.

&&

EVENT NUMBER RAH1600410

KC
Local storm report, Feb 24, 2:56 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     TROY                    35.36N  79.89W
02/24/2016                   MONTGOMERY         NC   911 CALL CENTER

            TREE DOWN IN TROY. NO ADDITIONAL INFORMATION GIVEN.

&&

EVENT NUMBER RAH1600411

KC
Local storm report, Feb 24, 3:38 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     1 W COLERIDGE           35.64N  79.62W
02/24/2016                   RANDOLPH           NC   BROADCAST MEDIA

            TREES DOWN IN THE 6600 BLOCK OF NC HWY 42 SOUTH NEAR
            DEEP RIVER CHURCH RD.

&&

EVENT NUMBER RAH1600412

KC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:09 AM ESTSpecial Weather StatementRAHRichmond51 min
Feb 24, 10:53 AM ESTTornado WarningRAHCumberland31 min
Feb 24, 12:08 PM ESTSpecial Weather StatementRAHWilson52 min
Feb 24, 12:26 PM ESTSpecial Weather StatementRAHSampson64 min
Feb 24, 12:36 PM ESTTornado WarningRAHSampson24 min
Feb 24, 12:45 PM ESTSevere Thunderstorm WarningRAHSampson9 min
Feb 24, 1:03 PM ESTTornado WarningRAHWayne27 min
Feb 24, 1:04 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph56 min
Feb 24, 1:32 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Wilson43 min
Feb 24, 1:43 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly47 min
Feb 24, 1:59 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph46 min
Feb 24, 2:25 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly65 min
Feb 24, 2:44 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph61 min
Feb 24, 3:00 PM ESTSevere Thunderstorm WarningRAHMoore60 min
Feb 24, 3:09 PM ESTTornado WarningRAHChatham, Lee, Moore, Randolph33 min
Feb 24, 3:11 PM ESTTornado WarningRAHChatham, Lee, Randolph34 min
Feb 24, 3:30 PM ESTSevere Thunderstorm WarningRAHAnson, Richmond45 min
Feb 24, 3:35 PM ESTTornado WarningRAHAlamance, Chatham, Durham, Orange40 min
Feb 24, 3:47 PM ESTTornado WarningRAHHoke, Moore, Richmond, Scotland43 min
Feb 24, 3:53 PM ESTTornado WarningRAHChatham, Lee, Moore37 min
Feb 24, 3:59 PM ESTTornado WarningRAHGranville, Person19 min
Feb 24, 4:04 PM ESTTornado WarningRAHDurham, Granville, Person, Vance56 min
Feb 24, 4:13 PM ESTTornado WarningRAHChatham, Durham, Orange47 min
Feb 24, 4:20 PM ESTTornado WarningRAHChatham, Harnett, Lee, Wake40 min
Feb 24, 4:36 PM ESTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Harnett, Vance, Wake and 1 more69 min
Feb 24, 4:40 PM ESTAreal Flood AdvisoryRAHChatham, Durham, Franklin, Granville, Vance, Wake50 min
Feb 24, 5:03 PM ESTTornado WarningRAHFranklin, Granville, Vance, Warren26 min
Feb 24, 5:04 PM ESTTornado WarningRAHCumberland, Harnett, Hoke, Sampson26 min
Feb 24, 5:21 PM ESTTornado Warning EmergencyRAHCumberland, Harnett, Sampson39 min
Feb 24, 5:21 PM ESTTornado WarningRAHVance, Warren24 min
Feb 24, 5:22 PM ESTTornado WarningRAHFranklin, Vance, Wake23 min
Feb 24, 5:31 PM ESTSevere Thunderstorm WarningRAHDurham, Wake44 min
Feb 24, 5:41 PM ESTTornado WarningRAHFranklin, Vance, Wake, Warren49 min
Feb 24, 5:52 PM ESTTornado WarningRAHJohnston, Wayne38 min
Feb 24, 5:58 PM ESTTornado WarningRAHCumberland, Sampson32 min
Feb 24, 6:13 PM ESTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake, Warren62 min
Feb 24, 6:15 PM ESTAreal Flood AdvisoryRAHFranklin, Halifax, Vance, Wake, Warren45 min
Feb 24, 6:25 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Wayne, Wilson50 min
Feb 24, 6:29 PM ESTTornado WarningRAHJohnston, Sampson, Wayne, Wilson21 min
Feb 24, 6:37 PM ESTSevere Thunderstorm WarningRAHSampson23 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.